Saturday I went to the doctors. It took 3 weeks of persuasion from various sources including my counsellor, friends and husband. When you have had as many bad experiences,with doctors and mental health, as I have you get a little scared.
Well I had such a positive experience. She was the nicest doctor I have ever met. What was even more special was the time she gave me, the care she showed and her genuine interest in wanting to hear me so she could help me.
I came away with two prescriptions. One for my stomach pains that have been relentless and she thinks due to irritable bowel syndrome. The other a new antidepressant.
After coming off my antidepressants in September I have been determined not to go back on them again. I have fought feeling poorly. I have pushed away any comments from sources to suggest it might be best to consider them.
Why? It’s ingrained. My mum is an advocate for no medicine unless absolutely necessary. Even when it is you try and get off it as soon as possible. I think i just always fall into that trap.
I’m trying Citalopram. I was on it for a few months about 10 years ago. I’m not sure why I came off it at the time, it’s too long ago. The doctor thought it might be worth a try as I was so scared about starting fluoxetine again as the side effects crippled my anxiety at the start last time.
So I’ve taken two so far as she advised me to take them at night to start with to help the bad effects be when I’m asleep.
If you don’t know antidepressants take between 2-4 weeks usually to have a positive effect. The first 2 weeks are also usually tough because until your body gets used to the side affects they can really make things worse.
So what’s happening right now. The last two nights I’ve been awake since 4am with heart palpitations and feeling sick. In the day I’m dizzy, feeling nauseous, and had a headache which nothing has touched. My anxiety levels have certainly risen. I’m super tired and I feel very spacey. I went to work today but I’m not sure I’ll get there feeling like this tomorrow. Not easy when your job involves teaching classes of teenagers.
I know these side effects should subside in 1-2 weeks. I can manage them in the short term, I just hope the tablets help my mental health long term.